Alert archive / Oregon / Freeze Warnings in 2006
Freeze Warning 13, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Apr 17, 2006, 10:20 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Apr 18, 2006, 12:00 AM PDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 10:20 AM PDT (17:20 UTC)
- In effect from
- Apr 18, 2006, 12:00 AM PDT
- Expired
- Apr 18, 2006, 12:56 AM PDT
- In force
- 56 min
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 171720 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1020 AM PDT MON APR 17 2006 ORZ024-026-180130- /O.UPG.KMFR.FZ.A.0006.060418T0700Z-060418T1600Z/ /O.NEW.KMFR.FZ.W.0013.060418T0700Z-060418T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1020 AM PDT MON APR 17 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY FOR THE ROGUE AND ILLINOIS VALLEYS. THE FREEZE WATCH IS NO LONGER IN EFFECT. MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT ARE EXPECTED TO BRING FREEZING TEMPERATURES TO THE ROGUE AND ILLINOIS VALLEYS TONIGHT. THE OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 27 TO 32 DEGREES. A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS76 KMFR 172156 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 PM PDT MON APR 17 2006 ORZ024-026-180800- /O.CON.KMFR.FZ.W.0013.060418T0700Z-060418T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 256 PM PDT MON APR 17 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY FOR THE ROGUE...APPLEGATE...AND ILLINOIS VALLEYS. MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT ARE EXPECTED TO BRING FREEZING TEMPERATURES TO THE ROGUE...APPLEGATE AND ILLINOIS VALLEYS LATE TONIGHT AND EARLY TUESDAY MORNING. THE OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 27 TO 32 DEGREES. A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS76 KMFR 180756 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1256 AM PDT TUE APR 18 2006 ORZ024-026-181600- /O.CAN.KMFR.FZ.W.0013.000000T0000Z-060418T1600Z/ /O.NEW.KMFR.FR.Y.0001.060418T0756Z-060418T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1256 AM PDT TUE APR 18 2006 ...FREEZE WARNING IS CANCELLED... ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. SLOWLY CLEARING SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT ARE EXPECTED TO BRING NEAR FREEZING TEMPERATURES TO THE ROGUE... APPLEGATE AND ILLINOIS VALLEYS LATE TONIGHT AND EARLY TUESDAY MORNING. THE OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 33 TO 35 DEGREES....WITH AREAS OF FROST POSSIBLE BY SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SVEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Apr 17, 8:50 AM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 17, 8:50 AM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT MON APR 17 2006
.DISCUSSION...EXPECT A FEW SHOWERS OVER THE AREA TODAY AS THE COLD
AIR ALOFT GRADUALLY MOVES EASTWARD...WITH THE BEST CHANCE FOR
SHOWERS OVER COOS AND DOUGLAS COUNTIES AND INTO THE CASCADES AS
WELL AS OVER LAKE COUNTY ON THE EAST SIDE. THE MAIN UNCERTAINLY FOR
TODAY IS THE CHANCE OF THUNDERSTORMS ON THE EAST SIDE ESPECIALLY OVER
LAKE AND INTO NORTHEAST MODOC COUNTY. FORECAST CONDITIONS ARE
BORDERLINE FOR THUNDERSTORMS...THE NAM 12Z RUN INDICATES THAT THE
COLD AIR ALOFT AT 500 MB WILL MOVE EAST OF THE AREA AFTER 21Z WITH
THE LIFTED INDEX VALUES AROUND +1-2 AND 500 MB TEMPERATURES OF -25 TO
-30 DEG C. CURRENTLY FEEL THAT CONDITIONS WILL STABILIZE BY LATE
AFTERNOON WITH THE COLD UPPER TROUGH MOVING EAST OF OUR AREA.
OTHERWISE THE AREA WILL SEE GRADUALLY CLEARING SKIES TODAY WITH A
RIDGE BUILDING ACROSS THE REGION AND REMAINING OVER THE AREA THROUGH
THURSDAY. TEMPERATURES ARE EXPECTED TO REACH THE LOW TO MID 50S
TODAY IN THE WEST SIDE VALLEYS WITH 40S IN THE EAST SIDE VALLEYS.
TOMORROW...EXPECT TEMPERATURES TO WARM ABOUT +10 DEG F.
THEN WEDNESDAY...STRONG RIDGING WILL ALLOW CLEAR AND ABOVE NORMAL
TEMPERATURES ACROSS THE AREA. WARM CONDITIONS WILL CONTINUE INTO
THURSDAY.
UPDATED FORECAST FOR CHANCE SHOWERS OVER DOUGLAS AND COOS COUNTY
TODAY AND CHANCE OF SHOWERS OVER LAKE COUNTY THIS AFTERNOON.
.PREVIOUS DISCUSSION...
SHOWERS ARE LINGERING IN THE COLD POOL BEHIND YESTERDAYS FRONT.
THERE WILL BE LIMITED SHOWER ACTIVITY TODAY WITH AFTERNOON
HEATING PROVIDING A LITTLE BOOST TO THE INSTABILITY.
TONIGHT SKIES WILL CLEAR WINDS WILL BE LIGHT AND BEING STILL
COLD ALOFT THE VALLEYS WILL BE COLD. A FREEZE WATCH HAS BEEN
ISSUED FOR THE ROGUE VALLEY.
WITH A STRONG RIDGE TUESDAY THROUGH THURSDAY IT WILL BE CLEAR
WITH TEMPS A BIT ABOVE NORMA. NEXT SYSTEM IS A FAIRLY WEAK
FRONT THURSDAY NIGHT AND FRIDAY. AFTER THAT THE PATTERN LOOKS
UNCERTAIN BUT NO STRONG SYSTEMS ARE IN SIGHT.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXCEPT FOR ISOLATED MVFR WITH
MOUNTAIN OBSCURATIONS IN WIDELY SCATTERED SHOWERS AND SNOW SHOWERS
THROUGH THIS MORNING. EXPECT VFR CONDITIONS IN THE AFTERNOON THROUGH
TONIGHT. SHOWERS WILL MAINLY BE ALONG THE COAST INTO THE UMPQUA AND
OVER THE CASCADES AND MOUNTAIN. ISOLATED SHOWERS POSSIBLE ON THE EAST
SIDE THIS AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY THRU MON EVE FLORENCE-CA BORDER 0-60NM.
FREEZE WATCH FOR ORZ024-026 TONIGHT.
CA...SMALL CRAFT ADVISORY THRU MON EVE OR BORDER-PT ST GEORGE 0-60NM.
&&
CCHazardous weather outlook, Apr 17, 4:40 AM PDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 440 AM PDT MON APR 17 2006 ORZ024-026-181244- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 440 AM PDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZE WATCH IN EFFECT LATE MONDAY NIGHT THROUGH TUESDAY MORNING. SEE URGENT WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HESS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:42 PM PDT | Freeze Watch | MFR | Curry, Jackson, Josephine | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.